Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 27, 2021, 1:18 AM CDT for Oneida County, Wisconsin. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 1:18 AM CDT (06:18 UTC)
- Expired
- Jul 27, 2021, 2:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Green Bay, WI
County Oneida County, WI
The radar
The Green Bay radar (KGRB), 191 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2073 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted.
034 WWUS83 KGRB 270618 SPSGRB Special Weather Statement National Weather Service Green Bay WI 118 AM CDT Tue Jul 27 2021 WIZ010-018-270700- Oneida WI-Lincoln WI- 118 AM CDT Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LINCOLN AND WESTERN ONEIDA COUNTIES UNTIL 200 AM CDT... At 117 AM CDT, Doppler radar was tracking a strong thunderstorm near Willow Lake, or 22 miles southeast of Park Falls, moving southeast at 35 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Willow Reservoir around 135 AM CDT. Newbold around 200 AM CDT. Other locations impacted by this storm include Mc Naughton, Mccord, Heafford Junction, Bradley, Lower Tomahawk River Natural Area, Goodnow, Harshaw, Hazelhurst, Gobler Lake Natural Area and Tomahawk River Pines Natural Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. && LAT...LON 4586 9004 4578 8942 4541 8970 4557 9004 TIME...MOT...LOC 0617Z 293DEG 30KT 4575 9006 $$ Bersch
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 27, 12:54 AM CDT, 24 minutes earlier.
Area forecast discussion, Jul 27, 12:54 AM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1254 AM CDT Tue Jul 27 2021 Updated aviation portion for 06Z TAF issuance .SYNOPSIS... Issued at 244 PM CDT Mon Jul 26 2021 Very warm and humid with a few rounds of thunderstorms through mid-week, then turning cooler and drier for the rest of the work week and into next weekend. A strong band of westerlies across the northern CONUS and southern Canada will gradually but substantially amplify during the period. A longwave ridge position will be in the west, with a trough in the east. By the weekend, a full-latitude ridge will extend along the U.S. and Canadian Rockies, with a deep trough over eastern Canada and the northeast quarter of the CONUS. The pattern favors very warm temperatures and humid conditions for a couple more days, with a significant trend toward cooler and drier conditions thereafter. The precipitation forecast will be subject to the typical uncertainty related to convective precipitation during the summer. But the best guess is for AOA amounts. && .SHORT TERM...Tonight and Tuesday Issued at 244 PM CDT Mon Jul 26 2021 The latest RAP analysis and satellite/radar imagery show low pressure over western South Dakota and an associated warm front stretching east into southern Minnesota. Further north, a secondary warm front is draped from North Dakota to the U.P.-Wisconsin border early this afternoon. Most thunderstorm activity has occurred across South Dakota and southwest Minnesota so far today. However, dewpoints have been climbing across northern Wisconsin and northern Minnesota where mixed layer instability ranges from 600 j/kg over northeast WI to over 1000 j/kg north of Brainard. Some inhibition remains, however, upwards of 50 j/kg that has limited cu formation over parts of northern WI. Starting to see pockets of agitated cu from Wood/Portage to Forest where isolated showers and storms have formed. Because dewpoints are remaining elevated (not mixing out at some sites), not out of the question that a few storms could develop mid to late afternoon north and west of the Fox Valley. Convergence isn't particularly impressive near the U.P. border, but instability and shear will likely be sufficient to develop strong storms if they initiate. Otherwise, eyes will be watching trends over northern Minnesota late this afternoon for convective initiation. Tonight...Clusters of severe thunderstorms remain expected to develop over northern Minnesota early this evening. The latest model guidance indicates a slower arrival time (10pm-12am) as they move along the warm front (instability gradient) into north- central WI. Relatively high uncertainty in the details could cause the arrival time to shift a couple hours either direction. Most unstable capes of 1500-2000 j/kg and deep layer shear of 35-45 kts will likely be able to sustain a damaging wind and large hail threat as storms enter north- central WI. However, instability should rapidly diminish overnight which should result in a transition to mainly a damaging wind and heavy rain threat as storms move southeast. It's not clear if storms will have enough instability to work with to propagate into central WI and the Fox Valley overnight. Fortunately, forward propagation should be sufficient to negate a high end heavy rainfall threat, but rainfall rates should be sufficient for at least a low end threat. Lows ranging from the lower to upper 60s. Tuesday...Many of the forecast details depend upon how thunderstorms evolve tonight, where the front and any outflow boundaries stall out. But generally, guidance points toward the front stalling from central to northeast WI. The airmass will remain quite unstable ahead of the front (1000-2000 j/kg of cape), but convergence (and forcing in general) doesn't look as robust as tonight. Models are generally dry for tomorrow afternoon, but given the uncertainty and forecast instability, didn't stray far from the previous forecast. Highs ranging from near 80 over northern WI to the upper 80s by Wautoma and Wisconsin Rapids. .LONG TERM...Tuesday Night Through Monday Issued at 244 PM CDT Mon Jul 26 2021 The overall forecast scenario has held consistent for the past couple days, and did so again today. Low-end PoPs are warranted for Tuesday evening due to the presence of a weak boundary in the area. A lack of large scale forcing suggests any activity will be isolated. But it could still be strong given the warm/humid conditions and deep layer shear. The most significant round of convection is likely to occur Wednesday afternoon into Wednesday night when mid-level shortwave crosses the area along with a seasonably strong cold front. SPC outlooked the southwest half of the forecast area with a slight risk for severe weather on the early morning day 3 outlook. An upgrade may be necessary depending once smaller scale details of the situation become more apparent. PWATs rising to AOA 2 inches also support a risk of torrential rainfall and possibly flooding. The very humid air mass across the area will raise the risk of heat-related issues, especially across central into east-central Wisconsin Wednesday afternoon/evening. Much quieter weather is anticipated for the remainder of the period. Scattered showers and storms will be possible Saturday as another cold front drops in from the north. && .AVIATION...for 06Z TAF Issuance Issued at 1241 AM CDT Tue Jul 27 2021 A line of thunderstorms with strong to damaging winds will continue to progress through far northeast and east central WI early in the TAF period. At this time, it appears that the worst of the storms will stay north of OSH, but a gust front will pass through with a wind shift to the north shortly after 06z, and there is a chance of storms between 07z-09z. More thunderstorms are developing in an area of WAA/moisture convergence and increasing elevated instability over northwest WI, and these storms will likely track southeast through parts of central WI early this morning. It appears that weather will quiet down later this morning/afternoon, but will take a closer look at these trends with the 12z TAFs. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....MPC LONG TERM......Skowronski AVIATION.......Kieckbusch
Hazardous weather outlook, Jul 26, 2:40 PM CDT, 10 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 240 PM CDT Mon Jul 26 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 240 PM CDT Mon Jul 26 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight A round of thunderstorms is likely tonight. Some of the storms north and west of the Fox Valley could be severe and produce damaging winds and large hail. There is a marginal to slight risk of severe thunderstorms. Torrential rainfall and flooding are also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Isolated thunderstorms are possible Tuesday afternoon into Tuesday evening. A more substantial round of storms is likely Wednesday afternoon into Wednesday night. Any of the thunderstorms could be severe and produce damaging winds and large hail. Torrential rainfall is also possible, and may lead to flooding. Humid conditions are also likely through Wednesday. The heat index could exceed 90 across central and east-central Wisconsin Wednesday afternoon. The combination of heat and humidity will result in an elevated risk of heat related illness, especially for individuals in poor health. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. LMZ521-522-541>543-271945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 240 PM CDT Mon Jul 26 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms are possible at times. Some of the storms could become strong to severe produce gusty winds, heavy rainfall and lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Thunderstorms will continue to be possible at times through Wednesday night. Any storms that develop will be capable of producing gusty winds, heavy rainfall, and lightning. MPC/Skowronski
In the hours before
Special weather statement, Jul 27, 12:52 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1252 AM CDT Tue Jul 27 2021
WIZ038-048>050-270630-
Calumet WI-Outagamie WI-Winnebago WI-Manitowoc WI-
1252 AM CDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR CALUMET...WINNEBAGO...SOUTHERN
OUTAGAMIE AND SOUTHWESTERN MANITOWOC COUNTIES UNTIL 130 AM CDT...
At 1251 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Darboy to near Lake Poygan. Movement was
southeast at 65 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Appleton, Oshkosh, Menasha, Chilton, St. Nazianz, St Anna, Camp
Rokilio Scout Camp, Darboy, Lake Poygan and High Cliff State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4390 8866 4416 8889 4424 8889 4424 8874
4426 8874 4425 8819 4389 8775 4389 8816
4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 0551Z 295DEG 55KT 4421 8835 4415 8896
KotenbergSpecial weather statement, Jul 27, 12:55 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1255 AM CDT Tue Jul 27 2021
WIZ039-040-049-050-270630-
Calumet WI-Kewaunee WI-Manitowoc WI-Brown WI-
1255 AM CDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BROWN...SOUTHWESTERN
KEWAUNEE...NORTHEASTERN CALUMET AND MANITOWOC COUNTIES UNTIL 130 AM
CDT...
At 1255 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Luxemburg to Kaukauna. Movement was east
at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Manitowoc, Brillion, Denmark, Cleveland, Valders, Two Creeks, Two
Rivers, Newton, Morrison and Cato.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4424 8820 4436 8777 4432 8748 4420 8746
4414 8751 4407 8759 4390 8769 4389 8775
TIME...MOT...LOC 0555Z 291DEG 36KT 4448 8778 4427 8826
KotenbergLocal storm report, Jul 27, 12:57 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1257 AM CDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 AM TSTM WND GST GREEN BAY 44.51N 88.00W
07/27/2021 M61 MPH BROWN WI ASOS
GREEN BAY AIRPORT MEASURED WIND GUST.
&&
KLJLocal storm report, Jul 27, 1:10 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
110 AM CDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 AM TSTM WND DMG 1 WSW SUAMICO 44.62N 88.08W
07/27/2021 BROWN WI PUBLIC
REPORT FROM MPING. THUNDERSTORM TREE DAMAGE.
&&
KLJLocal storm report, Jul 27, 1:14 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
114 AM CDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM MARINE TSTM WIND 8 SE OCONTO 44.80N 87.76W
07/27/2021 M54 MPH LMZ522 WI BUOY
47 KNOTS MEASURED AT THE SOUTHERN BUOY 45014.
&&
KURIMSKISpecial weather statement, Jul 27, 1:18 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Green Bay WI 118 AM CDT Tue Jul 27 2021 WIZ010-018-270700- Oneida WI-Lincoln WI- 118 AM CDT Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LINCOLN AND WESTERN ONEIDA COUNTIES UNTIL 200 AM CDT... At 117 AM CDT, Doppler radar was tracking a strong thunderstorm near Willow Lake, or 22 miles southeast of Park Falls, moving southeast at 35 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Willow Reservoir around 135 AM CDT. Newbold around 200 AM CDT. Other locations impacted by this storm include Mc Naughton, Mccord, Heafford Junction, Bradley, Lower Tomahawk River Natural Area, Goodnow, Harshaw, Hazelhurst, Gobler Lake Natural Area and Tomahawk River Pines Natural Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. && LAT...LON 4586 9004 4578 8942 4541 8970 4557 9004 TIME...MOT...LOC 0617Z 293DEG 30KT 4575 9006 Bersch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:26 PM CDT | Special Weather Statement | GRB | Door | 49 min |
| Jul 26, 8:33 PM CDT | Special Marine Warning | GRB | 36 min | |
| Jul 26, 9:43 PM CDT | Special Weather Statement | GRB | Vilas | 62 min |
| Jul 26, 10:30 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Vilas | 50 min |
| Jul 26, 10:37 PM CDT | Special Weather Statement | GRB | Langlade, Lincoln | 53 min |
| Jul 26, 10:45 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 45 min |
| Jul 26, 11:06 PM CDT | Severe Thunderstorm Warning | GRB | Florence | 54 min |
| Jul 26, 11:11 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Oneida | 49 min |
| Jul 26, 11:33 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Menominee, Oconto, Shawano | 57 min |
| Jul 26, 11:39 PM CDT | Special Weather Statement | GRB | Marinette | 36 min |
| Jul 26, 11:58 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Outagamie, Portage, Waupaca | 62 min |
| Jul 27, 12:16 AM CDT | Special Marine Warning | GRB | 89 min | |
| Jul 27, 12:24 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Marinette, Oconto, Shawano | 66 min |
| Jul 27, 12:37 AM CDT | Special Marine Warning | GRB | 83 min | |
| Jul 27, 12:51 AM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 54 min |
| Jul 27, 12:52 AM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 38 min |
| Jul 27, 12:55 AM CDT | Special Weather Statement | GRB | Manitowoc | 35 min |
| Jul 27, 1:28 AM CDT | Severe Thunderstorm Warning | GRB | Oneida | 32 min |
| Jul 27, 1:42 AM CDT | Special Weather Statement | GRB | Manitowoc | 48 min |
| Jul 27, 1:53 AM CDT | Special Weather Statement | GRB | Lincoln | 52 min |
| Jul 27, 2:30 AM CDT | Special Weather Statement | GRB | Langlade | 45 min |
| Jul 27, 2:41 AM CDT | Special Weather Statement | GRB | Langlade, Lincoln, Marathon, Menominee, Shawano | 49 min |
| Jul 27, 3:20 AM CDT | Special Weather Statement | GRB | Brown, Marathon, Menominee, Outagamie, Portage, Shawano and 2 more | 40 min |
| Jul 27, 3:51 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc, Marathon, Outagamie and 6 more | 69 min |
| Jul 27, 6:16 AM CDT | Special Weather Statement | GRB | Portage, Wood | 44 min |
| Jul 27, 6:58 AM CDT | Special Weather Statement | GRB | Portage, Wood | 47 min |
| Jul 27, 7:27 AM CDT | Special Weather Statement | GRB | Waushara | 63 min |
| Jul 27, 8:33 AM CDT | Special Weather Statement | GRB | Calumet, Manitowoc, Portage, Waushara, Winnebago, Wood | 57 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.